MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported with a description of intraocular lens (iol) got stuck in the cartridge.Additional information has been requested.
 
Event or Problem Description
Additional information has been requested, received and stated in the surgeon¿s opinion improper lens loading was the cause of the event.There was no patient contact.
 
Additional Manufacturer Narrative
Upon further review this complaint was reassessed and confirmed that, this event does not meet criteria for reporting as a reportable malfunction as there was no patient contact with the product and the issue was noted during loading/priming.No further regulatory reports required.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for an evaluation.A photo was provided of the lens inside a qualified cartridge.The view of the cartridge was posterior surface up.There appears to be viscoelastic in the cartridge.The lens was advanced to the nozzle entry area.The leading haptic was extended.The trailing haptic's position cannot be confirmed due to the posterior view of the lens inside the opaque colored cartridge.The trailing haptic appears to be on the anterior optic surface.A confirmation cannot be made without the physical product.Product history records were reviewed and documentation indicated the product met release criteria.It is unknown if a qualified visoelastiic and handpiece were used with the qualified lens / cartridge combination.The root cause cannot be determined for the reported complaint.Based on our observation of the attached photo, the lens appeared to be stuck in a cartridge.Clinical solution appears to be present in the cartridge.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.It is unknown if qualified viscoelastic and handpiece were used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Follow up attempts were made for more information.No further information has been provided.If additional information becomes available, the file will be reopened and updated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17996588
Report Number1119421-2023-01810
Device Sequence Number15120782
Product Code POE
UDI-Device Identifier00380652421096
UDI-Public00380652421096
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model NumberDFT015
Device Lot Number15272990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/06/2023
01/08/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/29/2023
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown